How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2239
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I started Zoloft 11 days ago for generalized anxiety

Customer Question

I started Zoloft 11 days ago for generalized anxiety disorder. 25 mg for 1 week now 50 mg. I have been in emerg 3 times for panic attacks, 2 walk-in clinics and my MD twice. I haven't eaten, constant shaking, sweating and severe headaches. I want off this. How should I do it. I can't take this anymore. I've missed 2 weeks of work and I want out of my misery
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: sorry, hit a wrong button. I had to get Ativan just to stay out of the er. 2 mths ago I started with heart flutters and lightheadedness. Heart checks out fine. I am stressed as my husband is layed off and I'm working full time, but I've coped with a lot before, so not too bad. I've had ciprilex in the past with no problems
JA: Anything else in your medical history you think the psychologist should know?
Customer: I am sensitive to medications. I just have never felt so awful in my life
Submitted: 28 days ago.
Category: Mental Health
Expert:  Dr. Vikas replied 28 days ago.

Hello,

If you want to stop Zoloft, it needs to be taper down slowly and since you are very sensitive to medication you might experience discontinuation symptoms during this process.

Please note that this tapering process is highly individualized process and should be done only with your treating doctor consent and under his or her supervision.

I am giving you an example of tapering schedule below

A patient taking 50 mg of Zoloft can taper it down by reducing the dose to 25 mg, take it for 5-7 days, then start taking 25 mg every alternative day for next 4-5 days followed by discontinuation.

You have mentioned that you found Cipralex (Escitalopram) useful earlier. If you want to stop Zoloft, a much better option in my view is to ask your doctor to directly shift you over to Cipralex from Zoloft. By doing this, there will be no need to taper down Zoloft and also Cipralex being a very effective antianxiety and antidepressant medicine will effectively control your anxiety symptoms.

Expert:  Dr. Vikas replied 28 days ago.

I hope this helps, please feel free to discuss further if you have any query.

Expert:  Dr. Vikas replied 28 days ago.

I hope this helps, please feel free to discuss further if you have any query.